Alaxan

By

Generic Name: Alaxan Brand Name(s): Generics only. No brands available.

Uses

What is Alaxan® (Alaxan and Ibuprofen) used for?

Alaxan® is commonly used for the relief of mild to moderately severe pain of musculoskeletal. Alaxan® is also used for the relief of tension headache, dysmenorrhea, toothache, pain after tooth extraction and minor surgical operations. Alaxan® is effective for fever reduction.

How should I take Alaxan® (Alaxan and Ibuprofen)?

It comes as a tablet/capsule to take by mouth, should be taken with food, take immediately after meals.

How do I store Alaxan® (Alaxan and Ibuprofen)?

Alaxan® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Alaxan® in the bathroom or the freezer. There may be different brands of Alaxan® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Alaxan® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Alaxan® (Alaxan and Ibuprofen)?

Consult with your doctor or pharmacist, if:

  • You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
  • You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
  • You have allergy with any ingredients of Alaxan® or other medications.

Is it safe during pregnancy or breastfeeding?

There are no adequate studies in women for determining risk when using Alaxan® during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Alaxan®.

Ibuprofen is pregnancy risk category B but D in 3rd trimester or near delivery. For paracetamol is pregnancy risk category B, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk
  • B=No risk in some studies
  • C=There may be some risk
  • D=Positive evidence of risk
  • X=Contraindicated
  • N=Unknown

Side effects

What side effects can occur from Alaxan® (Alaxan and Ibuprofen)?

Alaxan® may cause these side effects, such as:

  • Gastrointestinal
  • Renal
  • Hepatic disorders
  • Dermatologic effects
  • Fluid retention
  • Increase the blood pressure
  • Hypotension
  • Palpitations
  • Nausea
  • Epigastric pain
  • Dizziness
  • Headache
  • Nervousness
  • Rash
  • Pruritus
  • Tinnitus
  • Edema
  • Allergic reactions ranging from mild skin rash to drug fever and mucosal lesions
  • Neutropenia
  • pancytopenia
  • Leukopenia

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Alaxan® (Alaxan and Ibuprofen)?

Alaxan® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Products may interact with your drug, including:

  • Acetylsalicylic acid, unless low-dose acetylsalicylic acid (not above 75 mg daily)
  • Other NSAIDs including cyclo-oxygenase-2 selective inhibitors
  • Chloramphenicol
  • Cholestyramine
  • Metoclopramide and Domperidone
  • Warfarin
  • Anticoagulants
  • Antihypertensives
  • Antiplatelet agents and selective serotonin reuptake inhibitors (SSRIs)
  • Acetylsalicylic acid
  • Cardiac glycosides
  • Ciclosporin
  • Corticosteroids;
  • Diuretics
  • Lithium
  • Methotrexate
  • Mifepristone
  • Quinolone antibiotics
  • Tacrolimus
  • Zidovudine

Does food or alcohol interact with Alaxan® (Alaxan and Ibuprofen)?

Alaxan® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Alaxan® (Alaxan and Ibuprofen)?

Alaxan® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have, such as:

  • Bronchospasm
  • Angioedema or nasal polyps
  • Advanced kidney
  • Liver diseases

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using this medication.

What is the dose of Alaxan® (Alaxan and Ibuprofen) for an adult?

 1 tablet or capsule every 6 hours as needed or as directed by a doctor.

What is the dose of Alaxan® (Alaxan and Ibuprofen) for a child?

The dosage has not been established in pediatric patients. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.

How is Alaxan® (Alaxan and Ibuprofen) available?

Alaxan® is available in the following dosage forms and strengths:

  • Alaxan® tablet (325mg Paracetamol and 200mg Ibuprofen)
  • Alaxan® FR capsule (325mg Paracetamol and 200mg Ibuprofen)

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of Alaxan®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: November 2, 2016 | Last Modified: April 16, 2017

You might also like